Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 429, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 18, 2000, 4:43 PM CDT for Jefferson Davis County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 18, 2000, 4:43 PM CDT (21:43 UTC)
- Expired
- Jul 18, 2000, 5:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jefferson Davis County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1805 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 182143 SVRJAN MSC065-182230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 443 PM CDT TUE JUL 18 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 530 PM CDT * AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BASSFIELD...MOVING LITTLE. * THE SEVERE THUNDERSTORM WILL AFFECT BASSFIELD THROUGH 515 PM. DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN PROTECTED UNTIL THE STORM HAS PASSED. 82 LAT...LON 3160 8971 3154 8987 3146 8982 3145 8961 C
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:25 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 18, 3:25 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT TUE JUL 18 2000
WIDESPREAD DEBRIS CLOUDINESS HAS HELD TEMPS DOWN AS EXPECTED TODAY
/MAYBE EVEN A TAD MORE THAN EXPECTED/ AND HAS ALSO SUPPRESSED
CONVECTION. LARGE SCALE SUBSIDENCE IS FINALLY WINNING OUT IN THE
DELTA WHERE MID LEVEL CLOUD DECK IS SHREDDING OUT...TEMPS ARE
SKYROCKETING...AND SMALL CUMULUS ARE BEGINNING TO POP. EXPECT ANY
CONVECTION THIS AFTERNOON WILL BEGIN EITHER IN THE DELTA OR IN THE
MERIDIAN TO BROOKHAVEN CORRIDOR WHERE A CLEAR SLOT HAS DEVELOPED.
CLOUDS WILL BE THE KEY FOR TEMP FORECASTING. MID LEVEL RELATIVE
HUMIDITY AND VERTICAL MOTION FORECASTS DISAGREE AMONG THE DIFFERENT
MODELS...SO CONFIDENCE IS LOW TO MODERATE. BASIC PATTERN SEEMS TO
REMAIN IN PLACE FOR THE NEXT FEW DAYS...MESOSCALE CONVECTIVE SYSTEMS
DEVELOP OVERNIGHT IN THE PLAINS...WEAKEN IN THE MORNING...AND THE
DEBRIS CLOUDS COME OVER OUR AREA BY THE NEXT DAY. MODELS AGREE
SOMEWHAT ON FEWER CLOUDS WEDNESDAY AFTERNOON...BUT PARTICULARLY ON
THURSDAY. THEREFORE...WILL FORECAST GRADUALLY RISING AFTERNOON HIGHS
FOR THE NEXT TWO DAYS. AVN MODEL SUGGESTS MORE CLOUDINESS ON FRIDAY
SO WILL TREND MAXES BACK DOWN THEN. OVERNIGHT LOWS WILL BE A THROW
OF THE DICE...AS ANY AFTERNOON STORMS WILL GREATLY INFLUENCE
OVERNIGHT LOWS IN THE IMMEDIATE AREA.
SPEAKING OF AFTERNOON STORMS...HAVING A HARD TIME FINDING A LOW
LEVEL FOCUS THAT THE MODELS CAN RESOLVE. BOUNDARY IN EASTERN MS
TODAY IS PROGGED TO RETREAT EASTWARD IN SLOWLY INCREASING LOW LEVEL
WESTERLY FLOW. EXPECT THAT LOW LEVEL FOCI WILL BE LEFTOVER OUTFLOW
BOUNDARIES FROM EARLIER STORMS AND DIFFERENTIAL HEATING BOUNDARIES
ALONG CLOUD EDGES. CANNOT RELIABLY PREDICT LOCATIONS OF THESE
FEATURES A DAY OR TWO AHEAD OF TIME...SO WILL TURN TO UPPER LEVEL
TEMPS FOR HELP. COLDEST TEMPS WEDNESDAY AFTERNOON ARE PROGGED OVER
THE SOUTHERN CWFA...AND OVER THE NORTHERN CWFA ON THURSDAY...SO WILL
GO WITH LOW END CHANCE POPS IN THESE AREAS AND SLIGHT CHANCE
ELSEWHERE.
LAST...BUT CERTAINLY NOT LEAST...FOR THE SHORT TERM IS THE HEAT
ADVISORY PROBLEM. AFTERNOON HEAT INDICES ARE AGAIN A SLAM
DUNK...WITH THE OVERNIGHT LOWS BEING THE ISSUE. HIGHEST DEWPOINTS
THIS AFTERNOON REMAIN POOLED IN THE DELTA...AND MODELS CONTINUE THIS
TREND...SO FEEL THAT HEAT ADVISORY IS STILL A GOOD IDEA. WILL ONLY
EXTEND IT FOR ONE DAY SO NEXT SHIFTS CAN HAVE MORE LEEWAY.
QPF DISCUSSION...NO DISTINCT FOCUSING AGENT NOTED TO PINPOINT
LOCATION OF CONVECTION TONIGHT AND TOMORROW. MODELS SHIFTING
INSTABILITY AXIS SLIGHTLY EWD BY WED AFTERNOON BUT LOW LEVEL
MOISTURE FIELD PERSISTING AND SIGNIFICANT INSTABILITY PRESENT TO
MAINTAIN SCATTERED THUNDERSTORM THREAT CENTRAL AND SRN AREAS. WILL
BRUSH SRN TIER WITH FEW HUNDRETHS FOR SCATTERED CONVECTION TONIGHT
AND ANOTHER FEW HUNDRETHS FOR SCATTERED CONVECTION CENTRAL AND SOUTH
WED.
EXTENDED...MRF AND NOGAPS HAVE FLIP FLOPPED IN THE DETAILS...BUT THE
GENERAL TREND IS STILL FOR LOWERING HEIGHTS...LOWERING TEMPS...AND
INCREASING POPS. TREND IN CURRENT EXTENDED LOOKS FINE AND WILL
CONTINUE WITH IT.
JAN 074/098 073/100 121
MEI 070/10H0 069/102 121
.JAN...
AR...HEAT ADVISORY THROUGH WEDNESDAY ZONES 074-075.
LA...HEAT ADVISORY THROUGH WEDNESDAY ZONES 007>009-015-016.
MS...HEAT ADVISORY THROUGH WEDNESDAY ZONES 018-019-025-034>036-
040>042-047.
06The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:42 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 38 min |
| Jul 17, 9:09 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 41 min |
| Jul 18, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 28 min |
| Jul 18, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 48 min |
| Jul 18, 4:34 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 41 min |
| Jul 18, 5:15 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 45 min |
| Jul 18, 5:18 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 42 min |
| Jul 18, 6:01 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.